Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 33, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 31, 2006, 6:29 PM EDT for Tioga County, Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2006, 6:29 PM EDT (22:29 UTC)
- Expired
- May 31, 2006, 7:45 PM EDT
- In force
- 76 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Tioga County, PA
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:55 PM EDT | HAIL 0.88 | 4 Ene Wellsboro, PA | SPOTTER REPORTS NICKEL SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1415 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 312229 SVRCTP PAC117-312345- /O.NEW.KCTP.SV.W.0033.060531T2229Z-060531T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 629 PM EDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA * UNTIL 745 PM EDT * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEENEYVILLE...OR NEAR WELLSBORO...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANSFIELD AND COVINGTON AROUND 705 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4186 7736 4173 7732 4171 7689 4199 7688 $$ FORECASTER: LAMBERT
1 follow-up statement
000 WWUS51 KCTP 312306 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT WED MAY 31 2006 PAC117-312345- /O.CON.KCTP.SV.W.0033.000000T0000Z-060531T2345Z/ TIOGA PA- 704 PM EDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR TIOGA COUNTY... AT 656 PM EDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL IN WHITNEYVILLE ASSOCIATED WITH A CLUSTER OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KEENEYVILLE TO MANSFIELD...MOVING EAST AT 5 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... KEENEYVILLE AND COVINGTON AROUND 720 PM EDT... MANSFIELD...TIOGA AND 8 MILES SOUTHWEST OF ROSEVILLE AROUND 745 PM EDT... THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6 FROM NORTHWEST OF WELLSBORO TO THE BRADFORD COUNTY LINE...ROUTE 15 FROM COVINGTON TO TIOGA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4186 7736 4173 7732 4171 7689 4199 7688 $$ FORECASTER: RXR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:30 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 31, 2:30 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT WED MAY 31 2006 .SHORT TERM /TONIGHT THROUGH THURSDAY/... PATTERN TRANSITION IN FULL SWING AS GRADUAL BREAKDOWN OF EASTERN UPPER RIDGE CONTINUES IN FAVOR OF A STRENGTHENING WESTERN US RIDGE. MCS BOUNDARY THAT BLEW THROUGH OVERNIGHT HAVING A BIG EFFECT ON AFTERNOON TEMPS THUS FAR...CURRENTLY RUNNING SOME 5 TO 10 DEGREES BELOW YESTERDAY AT THIS TIME. THE BOUNDARY...WHICH REACHED INTO CENTRAL OH...HAS IGNITED SOME TSRA/SHRA ACTIVITY IN A LINE BETWEEN KCLE TO KMFD TO KVTA. ONLY A SLOW EASTWARD DRIFT NOTED AT LESS THAN 15 MPH. OF GREATER CONSEQUENCE TO MY FORECAST AREA (MY NORTHWEST COUNTIES) IS THE DEVELOPING LAKE BREEZE BOUNDARY BETWEEN KCLE AND KLNN. EXPECT THIS TO CONTINUE TO TIGHTEN UP ALONG THE LAKE SHORE THIS AFTERNOON BEFORE SPAWNING SOME SHRA/TSRA OF ITS OWN AND MOVING E/SE INTO MY CWA MID TO LATE AFTERNOON. THIS IS THE AREA WITH THE BEST CHANCE OF SEEING STRONG TO SEVERE STORMS GIVEN MODERATE TO HIGH CAPES. FURTHER EAST...ANY CONVECTIVE WOULD HAVE TO BE TERRAIN INDUCED OVER THE LAURELS. LATEST VIS PICS INDICATE FIRST VESTIGES OF TOWERING CU STARTING TO POP...SO LIKELY TO SEE A FEW SHOWERS AND PERHAPS A TSRA BEFORE 130 OR 200 PM. FRONT CONTS TO SAG SOUTHEASTWARD TONIGHT...WITH THE REMAINDER OF CENTRAL PA GETTING INTO THE SHRA/TSRA REGIME. BEYOND THIS EVENING/S ACTIVITY DURING THE DIURNAL HEATING MAXIMUM...NOT EXPECTING ANY STRONG TO SEVERE STORMS TO LINGER OVERNIGHT BUT SLOW MOVERS WILL PRODUCE COPIOUS RAINFALL WITH PWATS IN THE 1.5 TO 1.75 RANGE. THURSDAY WILL BEGIN WITH THE FRONT DRAPED ACROSS THE WESTERN THIRD OF THE STATE...CONTINUING TO SLOWLY MOVE EAST. SEVERE THREAT GREATLY DIMINISHED THU CENTRAL AND WEST...BUT MAGNIFIED IN THE EAST SHOULD THERE BE MORNING BREAKS. POTENTIAL CAPES TO 2500 J/KG SEEN IN NAM BUFKIT SOUNDINGS FOR MDT SWD AND EWD AHEAD OF THE FRONT. ELSEWHERE SHOWERY AND COOLER CONDITIONS WILL BE THE RULE. MAV/MET BLEND FOR TEMPERATURES ACCEPTED IN GENERAL THROUGH THIS TIME PERIOD. STAYED VERY CLOSE TO MAV POPS AS WELL...JUST SLIGHTLY ABOVE LATER TONIGHT AND THU IN VICINITY OF ADVANCING COLD FRONT. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY NIGHT/... SHORT WAVE ENERGY RIDING OVER THE SLOW MOVING SFC COLD FRONT WILL LIKELY LEAD TO THE DEVELOPMENT OF ONE OR MORE WEAK SFC WAVES ACROSS CENTRAL/SOUTHERN PENN LATE THURSDAY NIGHT AND FRIDAY MORNING...RESULTING IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS ALL AREAS THURSDAY NIGHT...AND CONCENTRATED FROM THE SUSQUEHANNA VALLEY...EAST ON FRIDAY. FOLLOWED CONSENSUS SREF QPF OF AROUND 0.60 OF AN INCH BASIN AVERAGE FOR 00Z-12Z FRIDAY...AND SIMILARLY FOR THE EASTERN HALF OF OUR CWA DURING THE DAY FRIDAY...WHERE WEAK TO MODERATE SFC BASED INSTABILITY WILL BE FOCUSED /AT LEAST DURING THE MORNING HOURS/ AHEAD OF THE COLD FRONT. MREF PRECIP WATER VALUES WILL STILL BE IN THE RANGE OF 2-3 STANDARD DEVIATIONS ABOVE NORMAL OVER THE SE 1/2 OF THE CWA...SO LOCALLY HEAVIER 1-2 INCH AMOUNTS ARE POSSIBLE IN EACH 12 HOUR PERIOD. THE STRING OF HOT DAYS WILL BE JUST A MEMORY AS MUCH COOLER AIR WILL ARRIVE WITH THE GRADUAL DEVELOPMENT OF A HIGH AMPLITUDE...EASTERN US TROUGH LATE FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. MEDIUM RANGE ENSEMBLE MOS DISPLAYS MAX TEMPS NEAR TO SEVERAL DEG BELOW NORMAL FOR SATURDAY THROUGH MONDAY /60S ACROSS THE MTNS AND LOW TO MID 70S IN MOST OTHER PLACES...BEFORE READINGS REBOUND TO NEAR NORMAL LATE NEXT WEEK. AS FAR AS DAY TO DAY CLOUDS AND PRECIP ARE CONCERNED...SATURDAY AFTERNOON THROUGH SUNDAY APPEAR TO DISPLAY THE HIGHEST PROBABILITIES FOR SHOWERS VIA THE OPERATIONAL GFS...WHILE THE 00Z MREF INDICATES LITTLE TO NO PRECIP DURING THIS PERIOD. SFC DEWPOINTS IN THE LOWER TO MID 50S AND THE PRESENCE OF A DISTINCT THERMAL TROUGH ALOFT SHOULD LEAD TO SCATTERED SHOWERS AND ISOLATED TSRA. HIGHEST POPS OF 40-50 PERCENT DURING THIS PERIOD WILL BE PAINTED ACROSS THE NRN AND WESTERN MTNS WHERE SFC BASED CAPES VIA THE GFS WILL BE IN THE RANGE OF 1000-2000 J/KG DURING PEAK HEATING. GREATEST BOUNDARY LAYER BASED INSTABILITY SHIFTS TO THE CENTRAL AND SOUTHERN ZONES ON SUNDAY...AND THIS IS WHERE THE HIGHER /THOUGH STILL CHC/ POPS WILL BE SHOWN. WEAK RIDGING AT THE SFC AND ALOFT BUILDS OVER THE REGION MONDAY AND TUESDAY...WHICH SHOULD NEGATE ANYTHING MORE THAT A FEW ISOLATED SHRA DOTTING THE RADAR SCOPE IN THE AFTERNOON. HOWEVER...WILL KEEP THE POPS JUST BELOW SLIGHT CHC THRESHOLD OF 20 PERCENT. MAINLY AFTERNOON CHC POPS WILL CONTINUE THROUGH DAYS 6 AND 7 AS A SECOND...RELATIVELY STRONG UPPER TROUGH AND ASSOCIATED 300 HPA JET MAX OF 110 KTS...DIGS SE FROM THE UPPER GREAT LAKES REGION. LATE WEDNESDAY /OR THURSDAY/ COULD PROVIDE ANOTHER ROUND OF STRONG TO SEVERE TSRA BASED ON THE REBOUND IN TEMPERATURE...THE APPROACH OF A SFC COLD FRONT FROM THE WEST...AND INCREASING LOW/MID LVL SHEAR COINCIDING WITH THE NW FLOW ALOFT. && .AVIATION... TRANSITION FROM VFR TO SCT MVFR CONDITIONS THIS AFTERNOON AS SCATTERED TSTMS REDEVELOP ACROSS CENTRAL PA. SOUTHEAST ROUTES SHALL REMAIN MOSTLY VFR THROUGH LATE THIS EVENING...WITH THE GREATEST AVIATION IMPACTS FROM SHRA/TSRA ON CENTRAL AND WESTERN ROUTES. HAVE CONTINUED TO MENTION VCTS IN TAFS...AS DIFFICULT TO SAY WHETHER ACTIVITY WILL AFFECT ANY INDIVIDUAL TERMINAL. EVENING MAX OF SHOWERS/TSTMS WL GRADUALLY DIMINISH OVERNIGHT...WITH WIDESPREAD MVFR/IFR VSBYS RETURNING AFTER 08Z. EXPECTING MORE COVERAGE OF IFR CONDITIONS LATE TONIGHT INTO THU THAN RECENT DAYS...GIVEN GREATER MOISTURE. SSW WIND DIRECTION ALL AREAS...BUT VEERING TO THE WEST LATE THIS AFTERNOON IN VICINITY OF LAKE BREEZE. PREVAILING SPEEDS SHOULD REMAIN BELOW 8 KTS THROUGH THE PERIOD...BUT DIRECTION/SPEED WILL OF COURSE BE HIGHLY VARIABLE IN AND NEAR ANY TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEVOIR LONG TERM...LAMBERT AVIATION...DEVOIR
Hazardous weather outlook, May 31, 3:54 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 354 AM EDT WED MAY 31 2006 PAZ004>006-010>012-017-018-024-033-037-041-042-010800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 354 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL POP UP AGAIN THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-010800- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 354 AM EDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
In the hours before
Special weather statement, May 31, 4:17 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 417 PM EDT WED MAY 31 2006 PAZ004-312215- WARREN- 417 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS WILL AFFECT WARREN COUNTY BETWEEN 5 PM AND 615 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WATTSBURG...SOUTH TO CAMBRIDGE SPRINGS AND MEADVILLE...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR BEAR LAKE...COLUMBUS AROUND 500 PM...SPRING CREEK...LOTTSVILLE AROUND 515 PM...SUGAR GROVE...GRAND VALLEY AROUND 525 PM...YOUNGSVILLE AROUND 540 PM...TIDIOUTE AND RUSSELL AROUND 540 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...STATE ROAD 59. LOCALLY VERY HEAVY RAIN OF 1 TO 2 INCHES WILL FALL FROM THESE STORMS WITHIN A FEW HOUR PERIOD EARLY THIS EVENING...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH LEADING EDGE OF THESE STORMS. ALSO...EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, May 31, 4:46 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 446 PM EDT WED MAY 31 2006 PAZ037-312145- TIOGA- 446 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF WEST ELMIRA TO WELLSBORO...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR MANSFIELD AROUND 455 PM...ROSEVILLE AROUND 500 PM AND COVINGTON AROUND 515 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...EXPECT INTENSE AND FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: RXR
Special weather statement, May 31, 5:08 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EDT WED MAY 31 2006 PAZ024-312215- CAMBRIA- 508 PM EDT WED MAY 31 2006 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA COUNTY... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS IN NORTHERN SOMERSET COUNTY...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR EAST CONEMAUGH AROUND 515 PM...DUNLO AROUND 520 PM...SIDMAN AROUND 525 PM... BEAVERDALE...SOUTH FORK AROUND 535 PM...SUMMERHILL...VINCO AROUND 540 PM AND WILMORE AROUND 550 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN EXPRESSWAY...ROUTE 22...ROUTE 219...AND STATE ROAD 56. HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN THUNDERSTORMS APPROACH. FORECASTER: RXR
Special weather statement, May 31, 5:49 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 549 PM EDT WED MAY 31 2006 PAZ025-034-312245- BEDFORD-BLAIR- 549 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD AND BLAIR COUNTIES... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF ALTOONA TO 11 MILES SOUTHEAST OF WINDBER...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR SKI GAP...BLUE KNOB STATE PARK AROUND 600 PM...HORSESHOE CURVE AROUND 605 PM...QUEEN AROUND 615 PM...NEWRY...DUNCANSVILLE...CLAYSBURG AND ALTOONA AROUND 630 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-99 BETWEEN MILE MARKERS 6 AND 31. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. STRONG THUNDERSTORMS OVER CAMBRIA AND SOMERSET COUNTIES WILL MOVE INTO BLAIR AND BEDFORD COUNTIES OVER THE NEXT HOUR. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. HAIL UP TO AN INCH IN DIAMETER HAS ALSO BEEN REPORTED WITH THESE STORMS. WIND GUSTS IN EXCESS OF 30 MPH AND FREQUENT LIGHTNING ARE POSSIBLE. FORECASTER:GARTNER
Local storm report, May 31, 6:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
606 PM EDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL CONFLUENCE 39.81N 79.35W
05/31/2006 E0.88 INCH SOMERSET PA PUBLIC
NICKLE SIZED HAIL REPORTED ALONG SOMERSET COUNTY LINE
NEAR CONFLUENCE.
0530 PM HEAVY RAIN N SOMERSET 40.01N 79.08W
05/31/2006 M0.00 INCH SOMERSET PA TRAINED SPOTTER
2.25 INCHES OF RAINFALL IN 1 HOUR 15 MINUTES. MAX HAIL
SIZE DURRING EVENT 1/4 INCH DIAMETER.
0530 PM HEAVY RAIN SOMERSET 40.01N 79.08W
05/31/2006 E0.00 INCH SOMERSET PA LAW ENFORCEMENT
ESTIMATED 2 TO 4 INCHES PER HOUR OVER THE LAST HOUR IN
SOMERSET CAUSING BASEMENTS TO FLOOD AND ROAD CLOSURES.
ALSO REPORTED...MULTIPLE TREES DOWN IN TOWN.
0535 PM HAIL OGLETOWN 40.19N 78.70W
05/31/2006 E1.00 INCH SOMERSET PA PUBLIC
1 INCH DIAMETER HAIL REPORTED BY PUBLIC
&&
MBCSpecial weather statement, May 31, 6:13 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 613 PM EDT WED MAY 31 2006 PAZ037-312315- TIOGA- 613 PM EDT WED MAY 31 2006 ...STRONG THUNDERSTORMS WILL AFFECT TIOGA COUNTY... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ANOTHER LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM 11 MILES NORTHEAST OF MANSFIELD TO TO 11 MILES WEST OF WELLSBORO... MOVING EAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR MANSFIELD AROUND 655 PM AND KEENEYVILLE AROUND 715 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15. A 15 MINUTE PERIOD OF HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...EXPECT FREQUENT CLOUD TO GROUND LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN THUNDERSTORMS APPROACH. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 44 min |
| May 30, 9:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 44 min |
| May 30, 9:50 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 55 min |
| May 30, 9:59 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Union | 61 min |
| May 30, 10:08 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 97 min |
| May 30, 10:42 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 63 min |
| May 30, 11:10 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 35 min |
| May 30, 11:14 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 76 min |
| May 31, 12:31 AM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 44 min |
| May 31, 4:31 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 74 min |
| May 31, 4:41 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| May 31, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 65 min |
| May 31, 5:45 PM EDT | Flash Flood Warning | CTP | Cambria | 2 hr |
| May 31, 7:53 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 67 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.